MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM PROSTATE-SPECIFIC ANTIGEN (PSA); TOTAL PROSTATE SPECIFIC ANTIGEN IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM PROSTATE-SPECIFIC ANTIGEN (PSA); TOTAL PROSTATE SPECIFIC ANTIGEN IMMUNOASSAY
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted the siemens customer care center (ccc) to report a discordant, high atellica im prostate-specific antigen (psa) result obtained on a patient sample.The system's auto-check data was reviewed, and it was observed that the secondary vacuum calibration was below the target value.Siemens is investigating.The instructions for use (ifu) states under the interpretation of results section the following: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." the instructions for use (ifu) states under the limitations section the following: "warning do not predict disease recurrence solely on serial psa values.Note, do not interpret levels of psa as absolute evidence of the presence or the absence of malignant disease.Before treatment, patients with confirmed prostate carcinoma frequently have levels of psa within the range observed in healthy individuals.Elevated levels of psa can be observed in patients with nonmalignant diseases.Measurements of psa should always be used in conjunction with other diagnostic procedures, including information from the patient's clinical evaluation.".
 
Event or Problem Description
A discordant, high atellica im prostate-specific antigen (psa) result was obtained on a patient sample and questioned by the physician(s).The patient was referred to an alternate laboratory for psa testing, resulting lower.A new blood draw sample was obtained on the patient, tested on the atellica im prostate-specific antigen (psa) assay by the customer, resulting low.The customer performed repeat psa testing on the original patient sample (30-mar-2021), run on the same atellica im instrument and reagent lot, resulting low.The lower psa result was reported as the corrected result to the physician(s).There are no reports that treatment was altered or prescribed or adverse health consequences due to the discordant, high atellica im prostate-specific antigen (psa) result.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2021-00233 initial report on 26-apr-2021 for a discordant, falsely elevated non-reproducible atellica im prostate-specific antigen (psa) result on a prostatectomy patient when tested with reagent lot 311.25-jun-2021: additional information: additional information: siemens has completed the investigation.Assay calibration and quality control (qc) data were not provided.Siemens reviewed the system auto check files and noted possible system vacuum issues, however, the non-reproducible patient result could not be attributed to the possible vacuum issues.A review of the complaint handling database found no other similar escalations with atellica im psa reagent lot 311 and this appears to be an isolated or sample specific issue.The potential cause of the initial non-reproducible elevated psa result is unknown, however pre-analytical factors or sample handling cannot be ruled out.Preanalytical variables can affect the quality of the sample, and deviation from recommended best practices can lead to erroneous results.The atellica im psa reagent lot 311 is performing as intended and a product performance issue has not been identified.The customer is operational.The assay is performing within specifications.No further evaluation of the device is required.In section h6, the investigation findings code and the investigation conclusion code were revised.

Brand Name
ATELLICA IM PROSTATE-SPECIFIC ANTIGEN (PSA)
Common Device Name
TOTAL PROSTATE SPECIFIC ANTIGEN IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key11729072
Report Number1219913-2021-00233
Device Sequence Number3830940
Product Code MTF
UDI-Device Identifier00630414599809
UDI-Public00630414599809
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P950021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2021
Device Model NumberN/A
Device Catalogue Number10995662
Device Lot Number311
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/08/2021
Supplement Date Received by Manufacturer06/25/2021
Initial Report FDA Received Date04/26/2021
Supplement Report FDA Received Date07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR